PubTransformer

A site to transform Pubmed publications into these bibliographic reference formats: ADS, BibTeX, EndNote, ISI used by the Web of Knowledge, RIS, MEDLINE, Microsoft's Word 2007 XML.

Correlation between the single, high dose of ingested baclofen and clinical symptoms.

Abstract Baclofen is a drug used mainly to treat muscle spasticity. Its overdose can lead to life-threatening clinical symptoms, including acute respiratory failure requiring mechanical ventilation. The aim of this study was to assess the prevalence of selected clinical symptoms associated with baclofen poisoning comparing to an ingested dose.
PMID
Related Publications

Partial liquid ventilation for preventing death and morbidity in adults with acute lung injury and acute respiratory distress syndrome.

The clinical picture of acute olanzapine poisonings.

Intensive care management of organophosphate insecticide poisoning.

Baclofen overdose: defining the spectrum of toxicity.

Severity of deliberate acute baclofen poisoning: a nonconcurrent cohort study.

Authors

Mayor MeshTerms
Keywords

acute poisoning

acute respiratory failure

baclofen

mechanical ventilation

Journal Title annals of agricultural and environmental medicine : aaem
Publication Year Start




PMID- 29284225
OWN - NLM
STAT- In-Process
LR  - 20171229
IS  - 1898-2263 (Electronic)
IS  - 1232-1966 (Linking)
VI  - 24
IP  - 4
DP  - 2017 Dec 23
TI  - Correlation between the single, high dose of ingested baclofen and clinical
      symptoms.
PG  - 566-569
LID - 72571 [pii]
LID - 10.5604/12321966.1230735 [doi]
AB  - INTRODUCTION AND OBJECTIVES: Baclofen is a drug used mainly to treat muscle
      spasticity. Its overdose can lead to life-threatening clinical symptoms,
      including acute respiratory failure requiring mechanical ventilation. The aim of 
      this study was to assess the prevalence of selected clinical symptoms associated 
      with baclofen poisoning comparing to an ingested dose. MATERIAL AND METHODS: 60
      cases of oral baclofen poisoning were analyzed. Gender, age distribution, and
      correlation between the dose of ingested baclofen were studied, as well as and
      following clinical parameters: degree of altered consciousness, heart rate, blood
      pressure, presence of acute respiratory failure, duration of mechanical
      ventilation, and presence of psychotic symptoms. RESULTS: The study found
      statistically significant correlations between dosage of ingested baclofen and
      presence of acute respiratory failure, as well as duration of mechanical
      ventilation. No statistically significant correlations were found between the
      dose of ingested baclofen and presence of hypertension, bradycardia, acute
      psychotic symptoms, or level of consciousness disturbance. However, it was found 
      that patients who suffered from hypertension, bradycardia, and altered mental
      status ingested a larger dose of baclofen. CONCLUSIONS: There is a statistically 
      significant correlation between the dose of ingested baclofen and the presence of
      acute respiratory failure, and duration of mechanical ventilation. Patients who
      have taken a single dose of baclofen of 200 mg, or higher, should be managed in
      centres able to provide continuous monitoring of life functions. Those with a
      higher level of a single dose of baclofen ingestion (>500 mg), should be
      hospitalized in a Toxicology Unit or Intensive Care Unit able to provide airway
      support and mechanical ventilation.
FAU - Anand, Jacek Sein
AU  - Anand JS
AD  - Department of Clinical Toxicology, Medical University of Gdansk, Poland.
      [email protected]
FAU - Zajac, Maciej
AU  - Zajac M
AD  - Department of Clinical Toxicology, Medical University of Gdansk, Poland.
FAU - Waldman, Wojciech
AU  - Waldman W
AD  - Department of Clinical Toxicology, Medical University of Gdansk, Poland.
FAU - Wojtyla, Andrzej
AU  - Wojtyla A
AD  - Department of Medicine, Higher Vocational State School in Kalisz, Poland.
FAU - Bilinski, Przemyslaw
AU  - Bilinski P
AD  - Department of Medicine, Higher Vocational State School in Kalisz, Poland.
FAU - Jaworska-Luczak, Barbara
AU  - Jaworska-Luczak B
AD  - Office for Registration of Medicinal Products, Medical Devices and Biocidal
      Products, Warsaw, Poland.
LA  - eng
PT  - Journal Article
DEP - 20170511
PL  - Poland
TA  - Ann Agric Environ Med
JT  - Annals of agricultural and environmental medicine : AAEM
JID - 9500166
OTO - NOTNLM
OT  - acute poisoning
OT  - acute respiratory failure
OT  - baclofen
OT  - mechanical ventilation
EDAT- 2017/12/30 06:00
MHDA- 2017/12/30 06:00
CRDT- 2017/12/30 06:00
PHST- 2017/12/30 06:00 [entrez]
PHST- 2017/12/30 06:00 [pubmed]
PHST- 2017/12/30 06:00 [medline]
AID - 72571 [pii]
AID - 10.5604/12321966.1230735 [doi]
PST - ppublish
SO  - Ann Agric Environ Med. 2017 Dec 23;24(4):566-569. doi: 10.5604/12321966.1230735. 
      Epub 2017 May 11.